MAUDE Adverse Event Report: SYNTHES GMBH; PLIERS, SURGICAL

SYNTHES GMBH; PLIERS, SURGICAL
Model Number 359.204
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
This pair of pliers broke while attempting to remove a nail from the patient's leg.The tip fragmented into multiple pieces.One fragment of the pliers was found in the suction cannister, a second fragment was found and removed following an xray to check for additional fragments.

Brand Name
NA
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
1302 wrights lane e
west chester PA 19380
MDR Report Key20577341
Report Number20577341
Device Sequence Number8827601
Product Code HTC
UDI-Device Identifier07611819093041
UDI-Public(01)07611819093041(10)6453P31
Combination Product (Y/N)N
Initial Reporter StateWI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/06/2024
Report Date (Section F) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number359.204
Device Catalogue Number359204
Device Lot Number6453P31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer10/31/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age11 YR
Patient SexMale
Patient Weight44 KG
Date Report Sent to FDA09/06/2024